Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 23, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Sep 27, 2022, 9:35 PM EDT for Charlotte County, Lee County, Florida. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2022, 9:35 PM EDT (01:35 UTC)
- Expired
- Sep 27, 2022, 9:45 PM EDT
- In force
- 10 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 133 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 5:14 PM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WFUS52 KTBW 280135
TORTBW
FLC015-071-280145-
/O.NEW.KTBW.TO.W.0023.220928T0135Z-220928T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
935 PM EDT Tue Sep 27 2022
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southeastern Charlotte County in southwestern Florida...
Northeastern Lee County in southwestern Florida...
* Until 945 PM EDT.
* At 935 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Charleston Park, or near Lehigh Acres, moving
northwest at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Olga around 945 PM EDT.
Other locations impacted by this tornadic thunderstorm include Alva
and Fort Myers Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2669 8174 2680 8166 2673 8157 2663 8157
TIME...MOT...LOC 0135Z 114DEG 10KT 2669 8159
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
840
WWUS52 KTBW 280144
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
944 PM EDT Tue Sep 27 2022
FLC015-071-280153-
/O.EXP.KTBW.TO.W.0023.000000T0000Z-220928T0145Z/
Charlotte FL-Lee FL-
944 PM EDT Tue Sep 27 2022
...THE TORNADO WARNING FOR SOUTHEASTERN CHARLOTTE AND NORTHEASTERN
LEE COUNTIES WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 500 AM EDT for southwestern
Florida. A Tornado Watch also remains in effect until 500 AM EDT for
southwestern Florida.
LAT...LON 2669 8174 2680 8166 2673 8157 2663 8157
TIME...MOT...LOC 0143Z 114DEG 10KT 2670 8161
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 27, 7:26 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 27, 7:26 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
726 PM EDT Tue Sep 27 2022
...New AVIATION...
.DISCUSSION...
Issued at 305 PM EDT Tue Sep 27 2022
Hurricane Ian continues to lift north over the southeastern Gulf
of Mexico. Outer rainbands continue to bring showers and a few
embedded storms across much of the area this afternoon. Ian will
continue to lift north, then turn more NE as it parallels the
western FL coastline, with rainbands continuing to spread
northward over the area through the night. Impacts will begin to
be felt starting during the overnight hours, with impacts
continuing through Thursday and improving Friday. Please see the
HTI and TCV products for specifics, and continue to stay advised
of the latest forecasts for Ian. Rush to completion any
preparedness activities.
&&
.AVIATION...
(00Z TAFS)
Issued at 725 PM EDT Tue Sep 27 2022
Outer bands from Ian continue to impact area terminals, with
deteriorating conditions expected through the forecast period
areawide.
&&
.MARINE...
Issued at 305 PM EDT Tue Sep 27 2022
Conditions will be deteriorating through the period as Hurricane
Ian impacts the waters. Mariners should continue to stay advised
of the latest forecasts for Ian and rush to completion any
preparedness activities.
&&
.FIRE WEATHER...
Issued at 305 PM EDT Tue Sep 27 2022
No concerns as moisture and ground saturation remains high.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 80 75 82 / 90 100 90 80
FMY 75 85 79 85 / 100 100 90 70
GIF 74 82 75 83 / 90 100 90 90
SRQ 73 81 74 82 / 90 100 90 80
BKV 72 78 71 79 / 80 100 90 80
SPG 75 79 75 79 / 90 100 90 80
&&
Sea Breeze Thunderstorm Regime For Wednesday: 7
Sea Breeze Thunderstorm Regime For Thursday: 7
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late Thursday night for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
Coastal Levy-Coastal Pasco-Inland Citrus-Inland Hernando-
Inland Levy-Inland Pasco-Sumter.
Hurricane Warning for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Hillsborough-Inland Lee-
Inland Manatee-Inland Sarasota-Pinellas-Polk.
Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland Lee-
Pinellas.
Gulf waters...Tropical Storm Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
Hurricane Warning for Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Tampa Bay waters-Waters from Bonita Beach to Englewood
FL out 20 to 60 NM-Waters from Englewood to Tarpon Springs
FL out 20 to 60 NM.
&&
AVIATION...Flannery
PREVIOUS DISCUSSION...HubbardThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:49 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 5 min |
| Sep 28, 9:51 AM EDT | River Flood Warning | TBW | Citrus | 21 days |
| Sep 28, 10:46 AM EDT | Extreme Wind Warning | TBW | Lee | 119 min |
| Sep 28, 11:38 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Highlands | 37 min |
| Sep 28, 12:03 PM EDT | Extreme Wind Warning | TBW | Charlotte, Sarasota | 117 min |
| Sep 28, 3:03 PM EDT | Extreme Wind Warning | TBW | Charlotte, DeSoto, Lee, Manatee, Sarasota | 3 hr |
| Sep 28, 3:15 PM EDT | Flash Flood Warning | TBW | Charlotte, Manatee, Sarasota | 4 hr |
| Sep 28, 5:27 PM EDT | Extreme Wind Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Manatee and 1 more | 2 hr |
| Sep 28, 5:52 PM EDT | Flash Flood Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Manatee and 1 more | 3 hr |
| Sep 28, 7:29 PM EDT | Extreme Wind Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Polk | 2 hr |
| Sep 28, 7:47 PM EDT | Flash Flood Warning | TBW | Charlotte, DeSoto, Hardee, Highlands, Manatee, Sarasota | 3 hr |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.